Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 208, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 8:14 PM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2006, 8:14 PM CDT (01:14 UTC)
- Expired
- Apr 24, 2006, 9:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Creek County, OK, Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:36 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 24, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2326 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:35 PM CDT, 39 minutes earlier.
Area forecast discussion, Apr 24, 7:35 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 735 PM CDT MON APR 24 2006 .MESOSCALE UPDATE... TULSA CELL MOVING NORTHEAST CONTINUES IN VERY FAVORABLE SHEAR/HELICITY ENVIRNMENT. HOWEVER... LATEST GRID LI VALUES BECOME POSITIVE AS CELL MOVES NORTHEAST. CELL MAY DISREGARD LI VALUES GIVEN SHEAR/HELICITY PARAMETERS. ROTATING PART OF CELL REACHES ROGERS COUNTY ABOUT 745 PM. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 24, 4:05 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 405 PM CDT MON APR 24 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 405 PM CDT MON APR 24 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS THAT MOVED ACROSS NORTHEAST OKJLAHOMA DURING THE DAY WERE LOCATED OVER NORTHWEST ARKANSAS LATE THIS AFTERNOON. THE STORMS HAD GENERALLY WEAKENED BY LATE THIS AFTERNOON...AND WILL MOVE OFF TO THE EAST OF THE AREA BY EARLY THIS EVENING. MEANWHILE...ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED BACK TO THE WEST OF THE AREA ASSOCIATED WITH A SURFACE LOW PRESSURE SYSTEM OVER WESTERN OKLAHOMA AND A COLD FRONT TO THE WEST. THE ATMOSPHERE TO THE WEST REMAINS VERY UNSTABLE...AND THIS COMBINED WITH SUFFICIENT SHEAR SUGGESTS SUPERCELLS WILL BE POSSIBLE INTO THIS EVENING. AS THE EVENING PROGRESSES THE COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA FOCUSING THE THUNDERSTORMS INTO A COMPLEX WITH THE POTENTIAL FOR HAIL AND STRONG WINDS. THIS COMPLEX WILL LAST INTO THE EARLY MORNING HOURS TUESDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING BEFORE ENDING. HIGH PRESSURE WILL TAKE CONTROL LATER IN THE DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY. LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST INTO THE AREA FROM THE DESERT SOUTHWEST. THUNDERSTORM CHANCES WILL RESULT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Apr 24, 7:28 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
728 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 3 NNE SAND SPRINGS 36.18N 96.09W
04/24/2006 E2.75 INCH OSAGE OK AMATEUR RADIO
&&
JDSLocal storm report, Apr 24, 7:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL OWASSO 36.27N 95.85W
04/24/2006 M1.00 INCH TULSA OK NWS EMPLOYEE
&&
JDSLocal storm report, Apr 24, 7:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL OWASSO 36.27N 95.85W
04/24/2006 M2.00 INCH TULSA OK NWS EMPLOYEE
&&
JDSLocal storm report, Apr 24, 7:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 4 NE OWASSO 36.31N 95.80W
04/24/2006 E2.50 INCH ROGERS OK TRAINED SPOTTER
161ST EAST AVENUE AND 96TH STREET NORTH.
&&
JDSSpecial weather statement, Apr 24, 8:08 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT MON APR 24 2006
OKZ055-250145-
WASHINGTON OK-
808 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTHERN WASHINGTON
AT 808 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF RAMONA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...VERA...RAMONA AND
OCHELATA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 24, 8:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL AVANT 36.49N 96.06W
04/24/2006 E0.88 INCH OSAGE OK PUBLIC
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:16 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 59 min |
| Apr 24, 7:28 PM CDT | Tornado Warning | TSA | Tulsa | 34 min |
| Apr 24, 7:39 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 48 min |
| Apr 24, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 65 min |
| Apr 24, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 62 min |
| Apr 24, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 61 min |
| Apr 24, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 28 min |
| Apr 24, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 38 min |
| Apr 24, 9:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 43 min |
| Apr 24, 10:16 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 59 min |
| Apr 24, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Sequoyah | 63 min |
| Apr 24, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 50 min |
| Apr 24, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 38 min |
| Apr 24, 11:53 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 52 min |
| Apr 25, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 30 min |
| Apr 25, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 47 min |
| Apr 25, 1:48 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 57 min |
| Apr 25, 2:19 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
| Apr 25, 2:42 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 63 min |
| Apr 24, 10:51 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 54 min |
| Apr 24, 11:39 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.